Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
@dianrib I’ve been telling him for years how I feel. I had to ask for bloodwork because I wanted to rule things out on my own. I had to become my own advocate. He is sickly himself and shouldn’t even be practicing medicine anymore. My last appointment is when I made the final decision to find a new doctor. He gave me a tapering schedule that once I started, I knew wasn’t going to work. He wanted me to taper in 4 steps, I changed it to 8. I’m on step 5 now. This is where the anger and more anxiety have come about. But I’m not giving up! My kids (22 and 17) will just have to deal with it. Sadly they both have issues of their own so I feel bad which in turn makes things worse for all of us. I’m definitely more angry than suicidal so I guess that’s a good thing lol. I’m just so mad that the doctors and drug companies are allowed to do this and make our lives so miserable! Money, money, money!
I was on 75mg Effexor XR for about 6 months. The first time I tried to come off at about 3 months in I suffered severe withdrawals. Pain everywhere, diahorrea, severe brain zaps, extreme tiredness and crying all the time.
I have been Effexor free now for 11 days using Citalopram instead 10mg daily. I have had next to no withdrawal effects. Of course if you are trying to be med free this solution isnt great but Ive been on Citalopram before and came off it cold turkey with no side effects. So my theory is once all the Effexor body effects settle I should be able to come off Citalopram down the track with no issues. Wish you all the best.
@brightwings I had myself at 75mg in the morning and 37.5 in the afternoon. I was doing ok with some noticed anxiety. When I dropped the morning med to 37.5 is when I really noticed the increase in side affects. I did that all last week. The last 2 days I dropped the afternoon dose in half again. I think I’m going to stay like this until I see my new doctor. Once I know he will take me on as a new patient, we can finish up the game plan to transfer to the cymbalta. 2 1/2 months into this and I’m not done yet. I know it seems like this is how everyone has to do it or it doesn’t work out. What I think about now is, what has it done to our brains for the ones who have been on it at least a couple years??
Sadly money seems to rule . But there are good MD's out there Maybe counselling for the anger ?
I would never cut a medication by 50% but if it worked for you congrats.
My Drs have failed me so I m
Forced to stop cold turkey. Not
By my choice
@jakedduck1 I’ve been weaning down from 300mg a day. I was taking 150 in the morning and 150 at night. Moved the night dose to early afternoon due to the stimulant in it keeping me awake at night.
My schedule so far:
I cut the afternoon dose in half first. Then when I feel I’m ready I cut the morning. Going back and forth. This process has taken me 10 weeks so far.
@dianrib I’m hoping the cymbalta will help with that.
10 weeks….I am wishing you well. Keep in touch.
Get yourself to another doc or an urgent care. Immediately. Please share some more.
TESTING TESTING TESTING
Ok, now I am being tested big time. My car is missing badly. Very badly. I can't get into one of the 2 shops that take care of these kinds of problems for 3 weeks. I am usually helpless around car problems. I am a nurse. I do bodies well, not machines.
So, no crystal hunting for me. Sad about this. I was so excited. I ended up crying a bunch. I believe in honoring my feelings, not avoiding them. For me…not feeling my feelings lead to depression.
So today, I appropriately end with no smile…hanging in there…Bright Wings with clipped wings at present. I know I will rise again.